Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 18, NWS Milwaukee, WI

April 16, 2006Green County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 16, 2006, 8:51 AM CDT for Green County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2006, 8:51 AM CDT (13:51 UTC)
Expired
Apr 16, 2006, 9:15 AM CDT
In force
24 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Green County, WI

The radar

The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:55 AM CDTHAIL 0.25Brodhead, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 161352
SVRMKX
WIC045-161415-
/O.NEW.KMKX.SV.W.0018.060416T1351Z-060416T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 AM CDT SUN APR 16 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 915 AM CDT

* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BRODHEAD...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AROUND 900 AM CDT...
  MONTICELLO AROUND 905 AM CDT...


LAT...LON 4256 8961 4254 8937 4283 8936 4283 8961

$$

MBK
2 follow-up statements
000 
WWUS53 KMKX 161358
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 AM CDT SUN APR 16 2006

WIC045-161415-
/O.CON.KMKX.SV.W.0018.000000T0000Z-060416T1415Z/
GREEN WI-
856 AM CDT SUN APR 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR GREEN COUNTY...

AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED BETWEEN ALBANY AND BRODHEAD...MOVING NORTH 
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL GREEN COUNTY AT 910 AM CDT

LAT...LON 4256 8961 4254 8937 4283 8936 4283 8961

$$

MK
000 
WWUS53 KMKX 161420
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT SUN APR 16 2006

WIC045-161427-
/O.EXP.KMKX.SV.W.0018.000000T0000Z-060416T1415Z/
GREEN WI-
917 AM CDT SUN APR 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREEN COUNTY WAS ALLOWED TO 
EXPIRE AT 915 AM CDT...

THE SEVERE THUNDERSTORM IN EASTERN GREEN COUNTY HAS DIMINISHED TO 
BELOW SEVERE LIMITS. HOWEVER...SCATTERED STRONG THUNDERSTORMS 
PERSIST IN GREEN COUNTY...ESPECIALLY AROUND THE ALBANY AREA. THESE 
STORMS WERE MOVING NORTH NORTHEAST AT AROUND 35 MPH. ALTHOUGH THESE 
STORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA...SOME SMALL HAIL 
AND VERY HEAVY RAINS ARE POSSIBLE. 

LAT...LON 4256 8961 4254 8937 4283 8936 4283 8961

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:40 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 16, 4:40 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CDT SUN APR 16 2006

.DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES TODAY...THEN
TEMPERATURE TRENDS EARLY NEXT WEEK.

WV/IR SATELLITE IMAGERY AT 08Z SHOWING A NICELY WOUND UP...BUT
VERTICALLY STACKED LOW PRESSURE SYSTEM CENTERED OVER FAR WRN IA.
LOCAL RADARS SHOWING A BAND OF SHRWS AND TSTMS LIFTING NEWD INTO
SWRN AND S-CENTRAL WI...WITH SEVERAL METARS IN FAR WRN CWA REPORTING
OCCNL MOD RAIN. FURTHER EAST...LOW LEVEL CIRCULATION AROUND THE LOW
CONTINUING TO PRODUCE A PERSISTENT SELY FLOW OFF THE LAKE...WITH
MODEL SOUNDINGS (CONFIRMED BY ACARS DATA) INDICATING AN EXTREMELY
DRY AIRMASS BELOW 800MB. THUS PRECIP ECHOES CONTINUING TO FALL APART
AS THEY INTERACT WITH THIS VERY DRY AIR.

THE MAIN FORECAST CHALLENGE TODAY CONTINUES TO BE AREAL COVERAGE OF
PRECIPITATION. MODELS INDICATING STRONG UPPER LEVEL FORCING AND LOW
LEVEL MOISTURE CONVERGENCE RESPONSIBLE FOR THIS MORNING SHOWERS
GRADUALLY WEAKENING AFTER 12Z SUN...AS UPPER LOW FILLS AND SHIFTS
SEWD. THUS...FEEL THE BEST CHANCE FOR SHRWS AND TSTMS WILL BE OVR
SRN AND SWRN PTNS OF CWA WHERE BEST COMBO OF MOISTURE/LIFT WILL
OCCUR. FARTHER E/NE...BELIEVE THE DRY ELY FLOW OFF THE LAKE WILL
CONTINUE HAVE A DETRIMENTAL EFFECT ON PRECIP FORMATION. BOTTOM
LINE...WENT CATEGORICAL POPS SWRN ZONES...AND GRADUALLY TAPERED POPS
INTO THE HIGH CHANCE CATEGORY FAR NERN ZONES. MODELS STILL
INDICATING MARGINAL ELEVATED INSTABILITY TODAY...SO WILL KEEP
THUNDER IN FORECAST EXCEPT ACRS NERN COUNTIES. NO SEVERE WX IS
ANTICIPATED. PERSISTENT CLOUD COVER AND SHWRS...ALONG WITH A STIFF
EASTERLY BREEZE WITH KEEP CONDITIONS COOL AND DAMP THIS
AFTN...GENERALLY FOLLOWED THE COOLER MAV TEMPS FOR HIGHS. AS
MENTIONED ABOVE...UPPER LOW CONTINUES TO WEAKEN AND SHIFT SEWD
TONIGHT...WITH SKIES GENERALLY BECOMING PARTLY CLOUDY AFTER
MIDNIGHT.

HIGHLY AMPLIFIED UPR RIDGE THEN BUILDS OVR THE GREAT LAKES ON MON
AND TUE. SFC HIGH OVER THE HUDSON BAY WILL PROVIDE A COOL ELY FLOW
OFF THE LAKE...AND WILL KEEP DEWPOINTS ON THE LOW SIDE...WHICH MAY
CAUSE SOME FIRE WX CONCERNS. TEMPS WILL RANGE FROM THE MID 60S
INLAND...WITH 40S/50S ALONG THE LAKE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FOWLE
Hazardous weather outlook, Apr 16, 4:00 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT SUN APR 16 2006

WIZ046-047-051-052-056>060-062>072-170900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
400 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS PARTS OF SOUTH
CENTRAL WISCONSIN.  THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-665-170900-
SHEBOYGAN TO WINTHROP HARBOR ILLINOIS-
400 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. EAST TO
NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS AND WAVES
WILL INCREASE TO 3 TO 5 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:45 AM CDTSevere Thunderstorm WarningMKXDane60 min
Apr 16, 11:08 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk37 min
Apr 16, 12:18 PM CDTSevere Thunderstorm WarningMKXIowa26 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.